Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 237, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 29, 2015, 5:15 PM CDT for Tensas Parish, Louisiana; Claiborne County, Mississippi. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2015, 5:15 PM CDT (22:15 UTC)
- Expired
- Jun 29, 2015, 6:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Tensas Parish, LA, Claiborne County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 106 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
375
WUUS54 KJAN 292215
SVRJAN
LAC107-MSC021-292315-
/O.NEW.KJAN.SV.W.0237.150629T2215Z-150629T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CDT MON JUN 29 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN TENSAS PARISH IN NORTHEASTERN LOUISIANA...
WEST CENTRAL CLAIBORNE COUNTY IN SOUTHWESTERN MISSISSIPPI...
* UNTIL 615 PM CDT
* AT 515 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NEWELLTON...
OR 24 MILES SOUTH OF TALLULAH...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN TENSAS PARISH IN NORTHEASTERN LOUISIANA AND WEST
CENTRAL CLAIBORNE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3215 9123 3214 9117 3213 9116 3212 9112
3213 9110 3213 9106 3210 9100 3210 9096
3209 9097 3208 9095 3209 9094 3189 9106
3201 9131
TIME...MOT...LOC 2215Z 286DEG 12KT 3206 9120
HAIL...1.00IN
WIND...60MPH
$$
DC1 follow-up statement
074
WWUS54 KJAN 292245
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
545 PM CDT MON JUN 29 2015
LAC107-MSC021-292315-
/O.CON.KJAN.SV.W.0237.000000T0000Z-150629T2315Z/
TENSAS LA-CLAIBORNE MS-
545 PM CDT MON JUN 29 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHEASTERN TENSAS PARISH IN NORTHEASTERN LOUISIANA AND WEST
CENTRAL CLAIBORNE COUNTIES...
AT 544 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAKE BRUIN...
OR 26 MILES SOUTH OF TALLULAH...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEWELLTON AND LAKE BRUIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3215 9123 3214 9117 3213 9116 3212 9112
3213 9110 3213 9106 3210 9100 3210 9096
3209 9097 3208 9095 3209 9094 3189 9106
3201 9131
TIME...MOT...LOC 2244Z 293DEG 12KT 3202 9125
HAIL...1.00IN
WIND...60MPH
$$
DCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:12 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 29, 3:12 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 312 PM CDT MON JUN 29 2015 .SHORT TERM...TODAY THROUGH WEDNESDAY...DRY AIR IS CURRENTLY PARKED OVER MUCH OF THE AREA THIS AFTERNOON AS PWATS ARE GENERALLY AROUND 1.1-1.3 INCHES. MOISTURE IS BEGINNING TO INCREASE IN THE SOUTHWEST THOUGH...AND THIS TREND WILL CONTINUE THROUGH TONIGHT. A FAIRLY DEEP UPPER TROUGH IS SITUATED OVER THE EASTERN CONUS AND THE MODELS SUGGEST THAT THIS TROUGH WILL CONTINUE TO DEEPEN ACROSS THE AREA TONIGHT INTO TUESDAY AS A STRONG MID LEVEL SHORT WAVE MOVES INTO THE DELTA BY TUESDAY MORNING AND ACROSS THE AREA THROUGH THE DAY ON TUESDAY. THIS IS FAIRLY ANOMALOUS FOR THIS TIME OF YEAR ACROSS THE ARKLAMISS. THUNDERSTORM CHANCES WILL INCREASE ACROSS THE NORTH DURING THE EARLY MORNING HOURS AND ACROSS THE REMAINDER OF THE AREA TUESDAY AFTERNOON. WITH PLENTIFUL MOISTURE...TOTALS OF AROUND 28 AND LAPSE RATES NEAR 7.0 C/KM...STRONG TO SEVERE THUNDESTORMS LOOK LIKELY ACROSS MUCH OF THE AREA TUESDAY. THE HWO/GRAPHICASTS HAVE BEEN UPDATED TO REFLECT THIS. EXPECT MUCH OF THE THUNDERSTORMS ACTIVITY TO DIMINISH DURING THE EVENING HOURS...LEAVING PARTLY CLOUDY SKIES AND LOW TEMPERATURES IN THE LOW 70S TUESDAY NIGHT. ON TUESDAY NIGHT INTO WEDNESDAY MOISTURE WILL CONTINUE TO INCREASE WITH PWATS RANGING FROM 1.8-1.9 INCHES BY TUESDAY MORNING. EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY AS ANOTHER WEAKER SHORT WAVE MOVES ACROSS THE AREA...BUT LAPSE RATES WILL NOT BE NEAR AS STEEP RANGING FROM AROUND 5.5-6.2 C/KM ALONG WITH INCREASED H500 HEIGHTS. A STRONG STORM OR TWO CANNOT BE RULED OUT WITH AFTERNOON HEATING...BUT DUE NOT EXPECT AS MUCH THUNDERSTORM ACTIVITY AS TUESDAY. DID NOT MAKE MANY CHANGES PAST WEDNESDAY...SO WILL INCLUDE THE PREVIOUS LONG TERM DISCUSSION BELOW./15/ .LONG TERM...AT MIDWEEK WE WILL HAVE AN AMPLIFIED PATTERN OF RIDGING OVER THE WESTERN CONUS AND TROUGHING OVER THE EASTERN CONUS. THE AXIS OF THE UPPER TROUGH WILL HAVE SHIFTED EAST OF THE REGION. THE AMPLIFIED UPPER LEVEL PATTERN WILL BRIEFLY BREAK DOWN AT MIDWEEK. OUR HEIGHTS WILL INCREASE FROM THE WEST AS THE MID LEVEL RIDGE SPREADS EAST. THE SURFACE RIDGE OVER THE NORTHERN GULF WILL BECOME ORIENTED MORE ALONG THE GULF COAST. TOGETHER THESE RIDGES WILL RESULT IN MORE ISOLATED COVERAGE OF DIURNAL CONVECTION. THERE REMAINS SOME TIMING DIFFERENCES IN THE MODELS BUT SEVERAL SHORT WAVES ARE EXPECTED TO SWING ACROSS OUR REGION THURSDAY THROUGH THE WEEKEND WHICH WILL AFFECT THE MEAN TROUGH OF THE EASTERN CONUS. THESE SHORTWAVES LOOKS TO HELP SUPPORT ANOTHER SURFACE BOUNDARY DROPPING TOWARD THE NORTHERN PORTIONS OF OUR CWA. THE CANADIAN AND GFS ARE FARTHER SOUTH AND WETTEST OVER THE CWA THURSDAY THROUGH FRIDAY. MODELS SUGGESTS THAT THIS BOUNDARY WILL STALL JUST NORTH OF OUR CWA THURSDAY AND REMAIN THE FOCUS FOR CONVECTION INTO SATURDAY. GREATEST RAIN CHANCES THURSDAY THROUGH SATURDAY IS EXPECTED OVER OUR NORTH. RIDGING SURFACE AND ALOFT IS EXPECTED TO STRENGTHEN OVER OUR CWA SUNDAY. THIS WILL RESULT IN WARMER AND DRIER CONDITIONS OVER OUR CWA ALONG WITH GENERALLY NORMAL HIGH AND LOW TEMPS./17/ && .AVIATION... && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 88 73 91 / 26 59 22 37 MERIDIAN 73 89 71 90 / 20 59 29 44 VICKSBURG 74 89 73 91 / 30 57 15 32 HATTIESBURG 74 90 73 91 / 24 54 24 47 NATCHEZ 74 89 73 90 / 24 52 15 37 GREENVILLE 74 90 73 91 / 39 50 23 28 GREENWOOD 73 88 72 88 / 35 54 26 36 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15/BB
Hazardous weather outlook, Jun 29, 2:52 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 252 PM CDT MON JUN 29 2015 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>037-040>042-047- 302000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-WARREN- 252 PM CDT MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI ALONG AND NORTHWEST OF A RAYVILLE...TO YAZOO CITY...TO WET POINT LINE. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...LATE TONIGHT THROUGH TUESDAY SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE VERY LATE TONIGHT THROUGH THE DAY TOMORROW AS AN UPPER AIR DISTURBANCE AND WEAK FRONTAL BOUNDARY IMPACT THE AREA. THE MAIN RISK WITH ANY SEVERE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION LATE TONIGHT THROUGH TUESDAY. LAZ023-025-MSZ038-039-043>046-048>059-062>066-072>074-302000- FRANKLIN-TENSAS-WINSTON-NOXUBEE-MADISON-LEAKE-NESHOBA-KEMPER- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 252 PM CDT MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TUESDAY SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE TOMORROW...MAINLY LATE MORNING THROUGH AFTERNOON...AS AN UPPER AIR DISTURBANCE AND WEAK FRONTAL BOUNDARY IMPACT THE AREA. THE MAIN RISK WITH ANY SEVERE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY. LAZ024-026-MSZ060-061-302000- CATAHOULA-CONCORDIA-ADAMS-FRANKLIN- 252 PM CDT MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jun 29, 2:31 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT MON JUN 29 2015
MSZ066-292000-
JONES MS-
231 PM CDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JONES COUNTY UNTIL
300 PM CDT...
AT 229 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR OVETT...OR 9 MILES SOUTHEAST OF ELLISVILLE...MOVING EAST AT 10
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
OVETT AROUND 250 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RHODES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3147 8922 3160 8917 3160 8894 3143 8894
3143 8913
TIME...MOT...LOC 1929Z 279DEG 9KT 3150 8909
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:18 PM CDT | Special Weather Statement | JAN | West Feliciana | 27 min |
| Jun 29, 5:29 PM CDT | Special Weather Statement | JAN | Franklin | 46 min |
| Jun 29, 6:13 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 62 min |
| Jun 29, 6:28 PM CDT | Special Weather Statement | JAN | Richland | 32 min |
| Jun 29, 6:55 PM CDT | Special Weather Statement | JAN | Franklin | 35 min |
| Jun 29, 2:31 PM CDT | Special Weather Statement | JAN | Jones | 29 min |
| Jun 29, 5:56 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 64 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.